Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 113, NWS Huntsville, AL

June 28, 2005Moore County, Tennessee

NWS Huntsville, AL issued this severe thunderstorm warning at Jun 28, 2005, 7:21 PM CDT for Moore County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2005, 7:21 PM CDT (00:21 UTC)
Expired
Jun 28, 2005, 7:48 PM CDT
In force
27 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1585 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KHUN 290021
SVRHUN
TNC127-290045-
/O.NEW.KHUN.SV.W.0113.050629T0021Z-050629T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
721 PM CDT TUE JUN 28 2005

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOORE COUNTY IN TENNESSEE

* UNTIL 745 PM CDT

* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LYNCHBURG...AND MOVING
  SOUTHEAST AT 5 MPH.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LYNCHBURG.
 

STRONG DAMAGING WINDS WILL KNOCK DOWN TREES AND POWERLINES...AND
DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW. FIND SUBSTANTIAL
SHELTER...AVOID WINDOWS...VEHICLES...AND MOBILE HOMES.

LAT...LON 3547 8640 3532 8645 3515 8635 3535 8625

$$

KULA/SCHAUB
2 follow-up statements
000 
WWUS54 KHUN 290036
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
736 PM CDT TUE JUN 28 2005

TNC127-290045-
/O.CON.KHUN.SV.W.0113.000000T0000Z-050629T0045Z/
MOORE TN-
736 PM CDT TUE JUN 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR MOORE
COUNTY...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LYNCHBURG...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LYNCHBURG.
  LOIS.

STRONG DAMAGING WINDS WILL KNOCK DOWN TREES AND POWERLINES...AND
DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW. FIND SUBSTANTIAL
SHELTER...AVOID WINDOWS...VEHICLES...AND MOBILE HOMES.

LAT...LON 3547 8640 3532 8645 3515 8635 3535 8625

$$

KULA
000 
WWUS54 KHUN 290048
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
748 PM CDT TUE JUN 28 2005

TNC127-290058-
/O.EXP.KHUN.SV.W.0113.000000T0000Z-050629T0045Z/
MOORE TN-
748 PM CDT TUE JUN 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR MOORE COUNTY HAS BEEN ALLOWED
TO EXPIRE...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR MOORE 
COUNTY HAS BEEN ALLOWED TO EXPIRE.  HOWEVER A SIGNIFICANT WEATHER 
ALERT WILL REMAIN IN EFFECT FOR THE COUNTY UNTIL 830 PM.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA FOR
THE LATEST WEATHER INFORMATION.

LAT...LON 3547 8640 3532 8645 3515 8635 3535 8625

$$

KULA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:54 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jun 28, 2:54 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
254 PM CDT TUE JUN 28 2005

.DISCUSSION...
SHORT TERM FORECAST MODELS...PARTICULARLY THE RUC...HAVE HANDLED
TODAYS WEATHER REASONABLY WELL...WITH THE BULK OF THE RAIN JUST TO
OUR SOUTH AND EAST. THE EXCEPTION IS A BOUNDARY STRETCHING FROM THE
NASHVILLE AREA THROUGH THE SHOALS TO NEAR STARKVILLE MS...THAT HAS
BEEN FIRING A FEW SHOWERS AND STORMS THIS AFTERNOON.

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
BETWEEN NOW AND ISSUANCE TIME...WILL BE WATCHING THE SHRA/TSRA
ACTIVITY AROUND METRO BHAM. THIS ACTIVITY MAY REQUIRE ME TO GO WITH
CHANCE POPS ALONG/EAST OF I-65. FOR NOW...PRELIM DIGITS ARE BELOW.
EXPECT PATCHY FOG ESPECIALLY IN THE MOUNTAINOUS AREA/PLATEAU.

RAIN CHANCES SHOULD BE A BIT LESS TOMORROW AS THE AFOREMENTIONED
BOUNDARY SLIDES EAST. BEST CHANCES WILL BE EAST OF I-65. THE SHOALS
MAY JUMP UP ABOVE 90 IF THERE IS A LACK OF RAIN. RAIN CHANCES WILL
LESSEN FOR THURSDAY EVEN THOUGH SURFACE MOISTURE IS FORECAST TO
INCREASE. WITH FEWER CLOUDS AND A WARM START...HIGHS COULD APPROACH
95 ESPECIALLY IN THE SHOALS.

CLOUDS INCREASE THURSDAY NIGHT IN ADVANCE OF THE NEXT COLD FRONT...
AND RAIN CHANCES WILL FOLLOW SUIT. WE WILL NEED TO LOOK UPSTREAM
FRIDAY MORNING EARLY FOR THE POTENTIAL OF A STORM COMPLEX BUT
REGARDLESS HAVE RAISED RAIN CHANCES FOR FRIDAY TO 40 PERCENT.

I WAS SKEPTICAL ABOUT THIS FRONT MAKING IT THROUGH HERE...SINCE IT
IS JULY AFTER ALL. BUT IT INCREASINGLY IS LOOKING LIKE IT WILL AT
THE VERY LEAST MAKE IT THROUGH THE TENNESSEE VALLEY. EVEN THE NAM IS
SHOWING IT. SO HAVE LOWERED MIN TEMPS BEGINNING ON FRIDAY NIGHT.

EXTENDED (SATURDAY THROUGH TUESDAY)...
WITH DRIER AIR BEHIND THE FRONT...LOW TEMPS WILL SETTLE BACK INTO
THE 60S THROUGH SUNDAY MORNING AT LEAST. BUT HIGH TEMPS WILL STILL
APPROACH 90 EACH DAY.

HAVE DRIED OUT SATURDAY AS I THINK RAIN WILL BE HARD TO COME BY.
THERE IS A GOOD BIT OF MOISTURE ON THE GFS TIME-HEIGHTS AT AND ABOVE
400 MB...TOO HIGH TO LEAD TO RAIN. COULD SEE AN ISOLATED STORM
SUNDAY...THEN IT LOOKS LIKE THE FRONT WASHES OUT TO OUR SOUTH AND
SLIGHT RAIN CHANCES COME BACK FOR EARLY NEXT WEEK.

ALL IN ALL THOUGH IT REALLY DOES LOOK LIKE A GREAT HOLIDAY WEEKEND.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    70  89  71  94 /  20  30  20  10
SHOALS        69  91  71  96 /  20  20  10  10
CULLMAN       70  89  71  93 /  20  30  20  10
FAYETTEVILLE  69  88  70  94 /  20  30  20  10
FT PAYNE      68  88  68  89 /  20  30  20  20
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

JE/23
Hazardous weather outlook, Jun 28, 12:51 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1251 PM CDT TUE JUN 28 2005

ALZ001>010-016-TNZ076-096-097-291000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1251 PM CDT TUE JUN 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(REST OF TODAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

A WARM AND UNSTABLE AIRMASS COMBINED WITH AFTERNOON HEATING WILL
CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
TENNESSEE VALLEY TODAY. THE MAJORITY OF THE ACTIVITY IS EXPECTED TO
BE EAST OF INTERSTATE 65...CLOSER TO THE STREAM OF TROPICAL MOISTURE
MOVING ACROSS THE EXTREME SOUTHEASTERN UNITED STATES. THE MAIN
THREATS FROM ANY STORMS THAT DEVELOP WILL BE LOCALLY HEAVY RAINFALL
AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION FOR THE REST OF
THE WEEK. AS A RESULT TYPICAL SUMMERTIME AFTERNOON SHOWERS AND
THUNDERSTORMS ARE POSSIBLE EACH DAY. A COLD FRONT MAY BRING SOME
SHOWERS AND THUNDERSTORMS TO THE AREA ON FRIDAY AND POSSIBLY SOME
DRY WEATHER FOR SATURDAY. A RETURN TO TYPICAL SUMMERTIME AFTERNOON
SHOWERS AND THUNDERSTORMS IS EXPECTED EARLY NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

PG/24

In the hours before

Special weather statement, Jun 28, 7:06 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
706 PM CDT TUE JUN 28 2005

TNZ076-290030-
MOORE-
706 PM CDT TUE JUN 28 2005

...SIGNIFICANT WEATHER ALERT FOR MOORE COUNTY...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF PETERSBURG...OR 8 MILES WEST OF
LYNCHBURG. THIS STORM WAS MOVING SLOWLY EAST.

PEA SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SCHAUB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:28 PM CDTFlash Flood WarningHUNMoore4 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.